Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low white blood cells
Feb 21, 2005

i have hep c and i am taking copegasus. the 5 pills a day and the 1 shot a week. i tested my blood last week. i have been on the copegasus for 3 months now. my concern are the white blood cells. my wbc count is 2.9 and my neutrophils (absolute) count is 1.5. is this because of the copegasus?

Response from Dr. McGovern

Yes - the pegylated interferon part of your treatment (the shot) is causing your white blood cells to decline. This is a common side effect but nothing to worry about. Your physician will follow this carefully and if your counts become very low there are two possible actions: 1) lower the dose of your pegylated interferon or 2) give a growth factor which increases the number of white blood cells in your body. If you have a non-detectable viral load at 12 weeks it may be safe just to decrease the dose of your drug. Dr. McGovern



Previous
hepatitis b
Next
Hep B vaccine, adolescents at risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement